On the Brocard–Ramanujan problem and generalizations

Volume 126 / 2012

Andrzej Dąbrowski Colloquium Mathematicum 126 (2012), 105-110 MSC: Primary 11D85. DOI: 10.4064/cm126-1-7


Let $p_i$ denote the $i$th prime. We conjecture that there are precisely $28$ solutions to the equation $n^2-1=p_1^{\alpha_1}\cdots p_k^{\alpha_k}$ in positive integers $n$ and $\alpha_1$,\ldots ,$\alpha_k$. This conjecture implies an explicit description of the set of solutions to the Brocard–Ramanujan equation. We also propose another variant of the Brocard–Ramanujan problem: describe the set of solutions in non-negative integers of the equation $n!+A=x_1^2+x_2^2+x_3^2$ ($A$ fixed).


  • Andrzej DąbrowskiInstitute of Mathematics
    University of Szczecin
    Wielkopolska 15
    70-451 Szczecin, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image